MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065753109
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that actuation failure of cutter occurred during surgery.The procedure type was unknown.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe with tip protector in a bubble bag was received for evaluation.The sample was visually inspected and found to be non-conforming with orange/brown in color foreign material on the welded cap and white in color foreign material on the body needle.The sample was then functionally tested for actuation.The sample was found to be conforming for the functional test.The probe engine was disassembled, and the components were inspected.All components were attached and conforming.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a nonconformance review of the lot number obtained from the device¿s radio frequency identification (rfid) tag.One non-conformance was identified related to a spacer short shot.This related non-conformance could have potentially contributed to the reported event; however, the returned sample was found to meet specification.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all functional testing.No further investigative or manufacturing actions are warranted at this time due to the fact that the returned sample met specifications.A nonconformance investigation was completed to investigate the trend identified for probes with would not cut or actuate issues and non-conformance records were completed for the related record on the nonconformance report.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24037599
Report Number1644019-2026-00262
Device Sequence Number9260572
Product Code LRO
UDI-Device Identifier00380657531097
UDI-Public(01)00380657531097(17)270630(11)250711(10)17HWK6
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065753109
Device Lot Number17HWK6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown